Wildfire, North Central Oregon
- When
- July 22, 6:00 PM PST to July 25, 6:00 PM PST
- Where
- North Central Oregon forecast zone
- Reported by
- Park/Forest Service
A human caused wildfire burned 746 acres 5 miles east southeast of Gateway.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A human caused wildfire burned 746 acres 5 miles east southeast of Gateway.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 22, 1:18 PM PST, 4 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 218 PM PDT SUN JUL 22 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...THE AREA REMAINS IN THE SOUTHWEST FLOW BETWEEN AN UPPER LEVEL TROUGH OFF THE PACIFIC NORTHWEST COAST AND AN UPPER LEVEL RIDGE OVER THE ROCKIES. A COLD FRONT IS INCHING ITS WAY ASHORE BUT IS REMAINING FAR ENOUGH TO THE WEST THAT RAIN SHOWERS ARE STAYING ON THE WEST SIDE OF THE CASCADES. THIS WILL CONTINUE THROUGH TOMORROW WITH ANY SHOWERS BEING CONFINED TO THE WASHINGTON CASCADE CREST REGION. THE CENTRAL LOW PRESSURE OF THE OFFSHORE TROUGH IS MOVING INTO BRITISH COLUMBIA TONIGHT AND WILL WEAKEN. THIS WILL BROADEN OUT THE TROUGH AND TURN THE FLOW A LITTLE MORE SOUTHWESTERLY. THIS WILL BRING MORE MOISTURE INTO THE AREA TOMORROW. MODELS SHOW BOTH CONVECTIVE ENERGY AND INSTABILITY OVER CENTRAL AND SOUTHEAST OREGON TOMORROW BUT NOT MUCH TO SET OFF THUNDERSTORMS. HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS TO THAT AREA TOMORROW. DO NOT EXPECT A SIGNIFICANT EVENT BUT A FEW THUNDERSTORMS ARE POSSIBLE. BEING HIGH BASED...GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP BUT WITH MOISTURE LEVELS BEING UP THE STORMS SHOULD HAVE RAINFALL ASSOCIATED WITH THEM. DURING MONDAY EVENING BOTH NAM AND GFS DEPICT A BAND OF SHOWERS AND THUNDERSTORMS DEVELOPING IN THE EVENING IN CENTRAL OREGON AND PROGRESSING AS SHOWERS OVERNIGHT IN NORTHEAST OREGON. TUESDAY WILL SEE ANOTHER CHANCE FOR THUNDERSTORMS MAINLY IN THE HIGHER TERRAIN OF CENTRAL AND NORTHEAST OREGON. AGAIN...IT DOES NOT LOOK LIKE A SIGNIFICANT EVENT JUST A CHANCE FOR A FEW STORMS TO DEVELOP. TEMPERATURES WILL BE FAIRLY STEADY...PERHAPS UP A DEGREE OR SO ON MONDAY FROM TODAY AND THEN DROP A DEGREE OR SO ON TUESDAY. WINDS WILL BE BREEZY IN THE KITTITAS VALLEY AND COLUMBIA GORGE ON BOTH MONDAY AND TUESDAY AFTERNOONS...OTHERWISE WINDS WILL BE IN THE 5 TO 15 MPH RANGE. PERRY .LONG TERM...WEDNESDAY THROUGH SUNDAY. THE UPPER LEVEL RIDGE OVER THE ROCKIES AND UPPER LOW OFF THE COAST WILL PERSIST THROUGH THE EXTENDED. THERE WILL BE SOME MID AND HIGHER LEVEL MOISTURE MOVING THROUGH CENTRAL OREGON AND THE NORTHEAST MOUNTAINS ON WEDNESDAY AFTERNOON AND EVENING WITH A SLIGHT CHANCE OF THUNDERSTORMS. THIS AREA IS PUSHED TO THE SOUTH SLIGHTLY ON THURSDAY AS THE RIDGE BUILDS BACK WEST. ON FRIDAY AND SATURDAY...THE AREA OF MOISTURE AND INSTABILITY ARE PUSHED EAST INTO IDAHO...AS THE FLOW IS TURNED MORE WESTERLY. THE MODELS ARE SHOWING A LOT OF VARIABILITY IN TRYING TO BREAK DOWN THE RIDGE AND BRING A TROUGH SOUTH OVER WASHINGTON BY NEXT SUNDAY...WITH LITTLE RUN TO RUN CONSISTENCY IN TIMING AND POSITION. TEMPERATURES WILL WARM EACH DAY WITH THURSDAY THE WARMEST ...TOPPING OUT AROUND 100 IN THE COLUMBIA BASIN...THEN DROP BACK A FEW DEGREES WITH THE WESTERLY FLOW. ML && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS WITH SCATTERED CLOUDS BETWEEN 8 AND 10 THOUSAND FEET. ML && .FIRE WEATHER...TWO MAIN CONCERNS IN REGARDS TO FIRE WEATHER OVER THE NEXT 24-36 HOURS. AS THE TROUGH IN THE EASTERN PACIFIC LIFTS INTO WESTERN CANADA LATE MONDAY AND TUESDAY THIS WILL INCREASE THE WEST TO EAST PRESSURE GRADIENT CAUSING A SLIGHT INCREASE IN THE WEST TO NORTHWEST WINDS MONDAY AFTERNOON AND NIGHT. EVEN THOUGH WIND SPEEDS INCREASE THE MIN RH VALUES WONT BE LOW ENOUGH TO CREATE A CRITICAL SITUATION SO NO NEED FOR A WATCH OR WARNING HERE. THE OTHER CONCERN WILL BE ISOLATED THUNDERSTORMS THAT FORM OVER EASTERN OREGON MONDAY AFTERNOON AND EVENING. MAIN THREAT LOOKS TO BE CENTRAL OREGON EARLY IN THE AFTERNOON THEN TRANSITIONS TO NORTHEAST OREGON IN THE EVENING. WITH THE LOW PASSING FAR TO THE NORTH I DONT SEE ENOUGH DYNAMICS IN THE ATMOSPHERE TO TRIGGER ENOUGH THUNDERSTORMS TO PRODUCE ABUNDANT LIGHTING. SO NO WATCH OR WARNING WILL BE NEEDED IN THIS EVENT EITHER. THESE THUNDERSTORMS WILL TEND TO BE ON THE WET SIDE AS ATMOSPHERIC MOISTURE CONTENT WILL BE ABOVE NORMAL DURING THIS EVENT. SOLOMON && .PRELIMINARY POINT TEMPS/POPS... PDT 65 93 65 91 / 10 10 10 10 ALW 69 94 68 92 / 10 10 10 10 PSC 68 96 66 94 / 10 10 10 10 YKM 65 90 62 90 / 10 10 10 10 HRI 65 94 65 93 / 10 10 10 10 ELN 64 89 61 90 / 10 10 10 10 RDM 60 89 56 89 / 10 20 20 10 LGD 59 92 61 90 / 10 20 20 20 GCD 61 92 61 91 / 10 20 20 10 DLS 66 88 66 89 / 10 10 10 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 83/93/93
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
400 AM PDT SUN JUL 22 2007
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-231045-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
400 AM PDT SUN JUL 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE FORECAST WILL BE IN THE WARM SIDE OF A LOW PRESSURE SYSTEM WHICH
IS OFF THE COAST TODAY. DRY...STABLE AND WARMER TEMPERATURES ARE
EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS MONDAY
NORTHWEST BLUE MOUNTAINS, CENTRAL OREGON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN
BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
AFTERNOON HEATING COMBINED WITH INCREASING INSTABILITY AND SOME
AVAILABLE MOISTURE WILL RESULT IN ISOLATED THUNDERSTORMS BEGINNING
MONDAY AFTERNOON. A WEATHER DISTURBANCE WILL ENHANCE CONVECTIVE LIFT
MONDAY AFTERNOON AND EVENING WHICH MAY INCREASE THE THREAT OF A
SEVERE THUNDERSTORM OR TWO...HOWEVER MOST STORMS WILL NOT BE SEVERE.
A PATTERN OF DIURNALLY DRIVEN AFTERNOON AND EVENING ISOLATED
THUNDERSTORMS WILL PERSIST THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47501.